Skin Rash After Surgery
I had rotator cuff surgery 8 weeks ago. The day after the surgery, I started to itch. I thought it was the Pergoset and so I stopped that. It then became a strange rash. It comes out as a little bump, then turns into lines or circles. The doctor said it was my immune system reacting with some of the things in the anesthetic and it would go away as soon as it all came out of my system.
A few weeks later, I went to a dermatologist and she said the same thing, gave me Zyrtec and cream to use for two weeks. It has not gone away. Some areas fade and some more come out. The itch is worse than the surgery. Will it get better and do you concur that it is from the medicines I had?
There is no cure for dermatographism but I am not sure if this is what you have. Antihistamines help control the symptoms if it is dermatographism and for some people the symptoms eventually dissipate. Surgery has been often linked to starting the dermatographism skin hives problem. It may be just a rash from the medication that will eventually go away.